Drought, Ashland
- When
- May 1, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Ashland forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.510, -90.720 (the zone’s center; the record gives no point)
S. Drought Monitor to continue its severe (D2) drought declaration for Sawyer, Price, southern Ashland, and southern Iron counties, through the month of May.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Continuing dry conditions and lack of appreciable rain led the U.S. Drought Monitor to continue its severe (D2) drought declaration for Sawyer, Price, southern Ashland, and southern Iron counties, through the month of May.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Apr 30, 5:16 PM CST, 6 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 616 PM CDT THU APR 30 2009 .DISCUSSION... WE HAD A STORM DEVELOP OVER THE BAYFIELD PENINSULA EARLIER THIS AFTERNOON...BUT IT HAS WEAKENED AND IS EAST OF OUR CWA. AS WINDS HAVE TURNED WESTERLY BEHIND THE FRONT...THEY HAVE REALLY COME UP AROUND LAKE SUPERIOR. KDYT HAS BEEN SUSTAINED FROM 20 TO 25 KNOTS...WITH GUSTS AROUND 35 KNOTS. WE ISSUED A MARINE WEATHER STATEMENT FOR THE NEXT FEW HOURS. NICE PRESSURE RISE/FALL AREA MOVING THROUGH THIS EVENING...AND WINDS SHOULD SETTLE DOWN OVER THE NEXT COUPLE HOURS. LIGHT RAIN SHOWERS OR DRIZZLE HAS BEEN OCCURRING OVER NORTHERN MINNESOTA...THAT SHOULD ALSO DIMINISH OVERNIGHT. FOG UP THE NORTH SHORE SHOULD QUICKLY LIFT ONCE WINDS TURN AND INCREASE OUT OF THE WEST. WESTERLY WINDS UP TOWARD KCKC ARE EXPECTED BETWEEN 00Z AND 02Z. && POINT TEMPS/POPS... DLH 34 52 32 53 / 10 10 10 20 INL 33 47 31 50 / 40 10 20 20 BRD 34 55 34 55 / 10 10 10 20 HYR 37 55 33 55 / 10 10 10 20 ASX 37 52 32 51 / 10 10 10 20 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. MELDE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 511 AM CDT THU APR 30 2009 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 511 AM CDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED THIS MORNING OVER NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-011030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 511 AM CDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GSF MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2009Every state in 2009This day in weather historyWarnings in Wisconsin, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 171947, 171948, 171949, 171950.